Alert archive / Texas / Special Weather Statements in 2015
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 16, 2015, 8:21 PM CDT for Bastrop County, Fayette County, Lee County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 16, 2015, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465
WWUS84 KEWX 170121
SPSEWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT TUE JUN 16 2015
TXZ193-194-209-170215-
LEE TX-BASTROP TX-FAYETTE TX-
821 PM CDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN BASTROP AND
SOUTHEASTERN LEE COUNTIES UNTIL 915 PM CDT...
AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A BAND OF STRONG
THUNDERSTORMS ASSOCIATED WITH THE CENTER OF TROPICAL STORM BILL
ALONG A LINE EXTENDING FROM NEAR FAYETTEVILLE TO NEAR LA GRANGE TO
NEAR FLATONIA...AND MOVING NORTHWEST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...
FLATONIA...FAYETTEVILLE...ROUND TOP...ROSANKY...PAIGE...MULDOON...
CIRCLE D-KC ESTATE...CISTERN...CIRCLE D-KC ESTATES...DIME BOX...
UPTON...CARMINE...WICCHESTER...ELLINGER AND REK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL TEXAS.
LAT...LON 2965 9686 2963 9688 2963 9696 2964 9713
2999 9754 3042 9683 3039 9680 3025 9672
3023 9674 3020 9674 3016 9679 3014 9676
3016 9668 2996 9657
TIME...MOT...LOC 0117Z 133DEG 21KT 2991 9660 2985 9687 2967 9707
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 16, 6:42 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 16, 6:42 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 642 PM CDT TUE JUN 16 2015 .AVIATION... NO SIGNIFICANT CHANGES FOR THE TAFS WITH VARIOUS SHIFTS IN WINDS... CIGS...AND TSRA/SHRA BANDS AS TROPICAL STORM BILL PASSES JUST EAST OF THE I-35 TAF SITES. BUT IN SIMPLE TERMS...EXPECT MVFR CIGS WITH TEMPO IFR CIGS AT THE I-35 SITES THROUGH 18Z WEDNESDAY. WINDS WILL START OUT FROM THE EAST AND SHIFT TO THE NORTH...THEN BACK TO SOUTHEAST IN BILL/S COUNTERCLOCKWISE CIRCULATION. WIND SPEEDS WILL BE IN THE 15G25KT RANGE THROUGH 08Z...THEN SUSTAINED AT 10-12KT AFTERWARD. SHRA WILL BE COMMON WITH VSBYS DOWN TO 2SM...BUT EXPECT OCCASIONAL TSRA AS WELL. KDRT IS VERY DIFFERENT...GENERALLY LIGHT AND VARIABLE WINDS...LESSER RAIN CHANCES...AND SHORTER PERIODS OF MVFR/IFR CIGS. && .PREV DISCUSSION... /ISSUED 448 PM CDT TUE JUN 16 2015/ ..HEAVY RAINFALL AND FLASH FLOODING LIKELY ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS THROUGH MIDDAY THURSDAY... SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... TROPICAL STORM BILL MADE LANDFALL LATE THIS MORNING NEAR PORT O CONNOR TEXAS AND CONTINUES TO MOVE TO THE NORTHWEST AROUND 10 MPH. THE TRACK FOR BILL CONTINUES TO REMAIN CONSISTENT...WITH THE LATEST FORECAST SHOWING A SLIGHT WESTWARD ADJUSTMENT OVER THE PREVIOUS FORECAST. BILL IS EXPECTED TO MOVE NORTHWESTWARD THROUGH THE NEXT 24 HOURS AS IT MOVES ACROSS SOUTH CENTRAL TEXAS...THEN TURN NORTHWARD AS IT MOVES INTO CENTRAL AND NORTH TEXAS. BASED ON THE LATEST FORECAST TRACK FOR BILL...WE HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST. WE CONTINUE TO SEE PLENTY OF DEEP TROPICAL MOISTURE ACROSS THE REGION WITH MORNING SOUNDINGS AT KDRT AND KCRP SHOWING 1.87" AND 2.36"...RESPECTIVELY. WE/LL CONTINUE TO SEE PLENTY OF MOISTURE STREAM INTO THE REGION TONIGHT AS BILL MOVES NORTHWESTWARD. HEAVY RAINFALL AND FLASH FLOODING CONTINUE TO REMAIN THE BIGGEST FORECAST CONCERN...ESPECIALLY GIVEN CONVECTION ASSOCIATED WITH TROPICAL SYSTEMS TEND TO FLARE UP DURING THE OVERNIGHT HOURS. THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE ON WEDNESDAY AND EVEN THROUGH THURSDAY MORNING ACROSS THE CENTRAL AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. A STOUT SOUTHERLY FLOW AS ADVERTISED BY AVERAGE 20-30KT WINDS AT 925MB WILL CONTINUE TO SUPPLY AMPLE MOISTURE TO THE REGION. THIS MOISTURE ALONG WITH DAYTIME HEATING AND RESIDUAL TROUGHING IN THE MID-LEVELS WILL CONTINUE A GOOD CHANCE FOR RAIN AND CONTINUED FLOODING CONCERNS THROUGH THURSDAY MORNING. WITH THIS IN MIND...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT UNTIL NOON THURSDAY. WE/LL CONTINUE TO MENTION RAINFALL EVENT AMOUNTS OF 3 TO 6 INCHES WITH LOCALIZED AMOUNTS OF 8 TO 12 INCHES POSSIBLE ALONG AND EAST OF HIGHWAY 281. LONG TERM (THURSDAY THROUGH TUESDAY)... THE MEDIUM RANGE MODELS CONTINUE TO SHOW AN INVERTED MID-LEVEL TROUGH AXIS LOCATED NEAR THE RIO GRANDE...SOUTHERN EDWARDS PLATEAU AND WESTERN HILL COUNTRY FRIDAY AND SATURDAY. WE/LL CONTINUE TO FORECAST AT LEAST ISOLATED TO POSSIBLY SCATTERED CONVECTION ACROSS MOST OF SOUTH CENTRAL TEXAS AND WILL KEEP RAIN CHANCES IN THE 20-30% RANGE FOR MOST AREAS. THE MODELS BEGIN TO DIVERGE WITH REGARDS TO THE REMAINDER OF THE FORECAST INTO EARLY NEXT WEEK...WITH THE GFS HOLDING ON TO MORE TROUGHING...WHILE THE ECMWF SHOWS STRONGER MID-LEVEL RIDGING ACROSS THE REGION. FOR NOW...WE/LL GENERALLY NOT DEVIATE FROM THE CURRENT FORECAST...WHICH CALLS FOR LOW CHANCES FOR MAINLY DIURNAL CONVECTION ACROSS SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 84 72 87 73 / 100 90 70 60 30 AUSTIN BERGSTROM INTL AIRPORT 74 85 73 86 72 / 100 100 70 60 30 NEW BRAUNFELS MUNI AIRPORT 74 86 73 87 73 / 90 90 70 60 30 BURNET MUNI AIRPORT 72 82 72 85 71 / 90 80 60 60 30 DEL RIO INTL AIRPORT 74 92 74 90 74 / 50 40 30 20 30 GEORGETOWN MUNI AIRPORT 73 82 72 85 72 / 100 90 70 60 30 HONDO MUNI AIRPORT 74 88 73 87 72 / 60 60 70 50 30 SAN MARCOS MUNI AIRPORT 73 84 72 86 72 / 100 90 70 60 30 LA GRANGE - FAYETTE REGIONAL 76 85 74 87 74 / 100 100 60 50 20 SAN ANTONIO INTL AIRPORT 75 87 74 87 74 / 80 80 70 60 30 STINSON MUNI AIRPORT 75 88 74 87 74 / 80 80 70 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO... MEDINA...TRAVIS...WILLIAMSON...WILSON. TROPICAL STORM WARNING FOR THE FOLLOWING COUNTIES: DE WITT... FAYETTE...GONZALES...LAVACA. && MESOSCALE/AVIATION...26 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Jun 16, 6:17 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 617 PM CDT TUE JUN 16 2015 TXZ171>173-183>194-202>209-217>225-228-172345- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 617 PM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...REST OF TONIGHT. A TROPICAL STORM WARNING IS IN EFFECT TONIGHT FOR LAVACA...DEWITT... GONZALES...AND FAYETTE COUNTIES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR COUNTIES ALONG AND EAST OF A LINE FROM MOUNTAIN HOME TO HONDO TO JOURDANTON. A TORNADO WATCH IS IN EFFECT THROUGH 7 AM WEDNESDAY FOR LAVACA...FAYETTE AND LEE COUNTIES. THE IMPACTS OF TROPICAL STORM BILL WILL CONTINUE OVERNIGHT ACROSS THE EASTERN PARTS OF SOUTH CENTRAL TEXAS AS THE STORM CONTINUES TO TRACK TO THE NORTH. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...ESPECIALLY ALONG AND EAST OF THE CENTER OF BILL...WHERE LOCALLY HEAVY RAINFALL COULD LEAD TO HIGH IMPACT FLASH FLOODING TONIGHT. IN ADDITION TO THE HEAVY RAIN AND FLASH FLOOD THREAT...ISOLATED TORNADOES ARE POSSIBLE IN BANDS OF SHOWERS AND THUNDERSTORMS ALONG AND EAST OF HIGHWAY 77. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR HEAVY RAINS WILL CONTINUE WEDNESDAY THROUGH THURSDAY. WIDESPREAD RAINFALL TOTALS OF 3 TO 6 INCHES COULD BE POSSIBLE ALONG AND EAST OF U.S. 281 WEDNESDAY INTO THURSDAY. ISOLATED POCKETS OF 8 TO 12 INCHES ARE POSSIBLE ALONG AND EAST OF A GEORGETOWN TO CUERO LINE. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 1 PM CDT THURSDAY. THE HEAVY RAINFALL COULD LEAD TO HIGH IMPACT FLASH FLOODING ALONG WITH MODERATE TO MAJOR FLOODING OF SOME RIVERS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO SUBMIT RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO.
In the hours before
Special weather statement, Jun 16, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 PM CDT TUE JUN 16 2015
TXZ193-194-209-170215-
LEE TX-BASTROP TX-FAYETTE TX-
821 PM CDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...SOUTHERN BASTROP AND
SOUTHEASTERN LEE COUNTIES UNTIL 915 PM CDT...
AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A BAND OF STRONG
THUNDERSTORMS ASSOCIATED WITH THE CENTER OF TROPICAL STORM BILL
ALONG A LINE EXTENDING FROM NEAR FAYETTEVILLE TO NEAR LA GRANGE TO
NEAR FLATONIA...AND MOVING NORTHWEST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BASTROP...GIDDINGS...LA GRANGE...SMITHVILLE...SCHULENBURG...
FLATONIA...FAYETTEVILLE...ROUND TOP...ROSANKY...PAIGE...MULDOON...
CIRCLE D-KC ESTATE...CISTERN...CIRCLE D-KC ESTATES...DIME BOX...
UPTON...CARMINE...WICCHESTER...ELLINGER AND REK HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL TEXAS.
LAT...LON 2965 9686 2963 9688 2963 9696 2964 9713
2999 9754 3042 9683 3039 9680 3025 9672
3023 9674 3020 9674 3016 9679 3014 9676
3016 9668 2996 9657
TIME...MOT...LOC 0117Z 133DEG 21KT 2991 9660 2985 9687 2967 9707
CPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:14 PM CDT | Flash Flood Warning | EWX | Fayette | 6 hr |
| Jun 16, 8:27 PM CDT | Special Weather Statement | EWX | Fayette, Gonzales | 63 min |
| Jun 16, 9:27 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette, Lee | 63 min |
| Jun 16, 9:42 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jun 16, 10:29 PM CDT | Special Weather Statement | EWX | Bastrop, Lee, Travis | 61 min |
| Jun 16, 11:14 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 3 hr |
| Jun 17, 6:23 AM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| Jun 17, 9:12 AM CDT | Special Weather Statement | EWX | Lavaca | 33 min |
| Jun 17, 9:18 AM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Jun 17, 9:44 AM CDT | Flash Flood Warning | EWX | Lavaca | 6 hr |
| Jun 17, 10:22 AM CDT | Flash Flood Warning | EWX | DeWitt | 6 hr |
| Jun 17, 3:43 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jun 17, 3:55 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Jun 17, 3:55 PM CDT | Flash Flood Warning | EWX | Guadalupe | 3 hr |
| Jun 17, 4:01 PM CDT | Special Weather Statement | EWX | Guadalupe | 44 min |
| Jun 17, 4:38 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Jun 17, 5:16 PM CDT | Flash Flood Warning | EWX | Bexar | 5 hr |
| Jun 17, 5:33 PM CDT | Special Weather Statement | EWX | Bexar | 27 min |
| Jun 17, 6:03 PM CDT | Special Weather Statement | EWX | Bexar | 27 min |
| Jun 17, 6:18 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jun 17, 6:31 PM CDT | Special Weather Statement | EWX | Bexar | 29 min |
| Jun 17, 6:36 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jun 17, 6:36 PM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 12 hr |
| Jun 17, 6:36 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 22 hr |
Nearby
Special Weather Statements in Texas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.